Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 2, NWS Chicago, IL
NWS Chicago, IL issued this severe thunderstorm warning at Apr 6, 2001, 1:25 PM CDT for Ford County, Illinois. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 6, 2001, 1:25 PM CDT (18:25 UTC)
- Expired
- Apr 6, 2001, 2:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
County Ford County, IL
The radar
The Lincoln radar (KILX), 107 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 6, 1:45 PM CDT | Hail 1 | Elliott, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 12:15 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 903 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLOT 061826 SVRCHI ILC053-061900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHICAGO IL 125 PM CDT FRI APR 6 2001 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORD COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 200 PM CDT * AT 123 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF GIBSON CITY...MOVING EAST AT 40 MPH. * THE THUNDERSTORM WILL BE NEAR GIBSON CITY AROUND 135 PM CDT PAXTON AROUND 150 PM CDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. GET INDOORS AND STAY AWAY FROM WINDOWS.. ALLSOPP NNNN B
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:20 AM CDT, 10 hours 5 minutes earlier.
Area forecast discussion, Apr 6, 3:20 AM CDT, 10 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 320 AM CDT FRI APR 6 2001 WARM FRONT SPLITS THE CHICAGO AREA THIS MORNING. TEMPERATURES AT KLOT HAVE CLIMBED TO THE MID 60S WHILE REMAINING IN THE MID 50S ALONG IL-WI STATE LINE. THUNDERSTORMS DEVELOPED SHORTLY AFTER 06Z ALONG THE WARM FRONT AND HAVE NOW JUST ABOUT FINISHED PASSAGE THROUGH CHICAGO AREA. SURFACE ANALYSIS PUTS WEAK LOW OVER CENTRAL LAKE MICHIGAN WITH MODELS MOVING IT INTO THE LOWER PENINSULA THIS MORNING. THIS SHOULD ALLOW THE WARM FRONT TO DRIFT BACK SOUTH -- AT LEAST ACROSS THE NORTHERN HALF/TWO-THIRDS OF THE FORECAST AREA. THE FRONT WILL SERVE AS A FOCUS FOR ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY TONIGHT AS THE UPPER LOW OVER BAJA MOVES ONTO THE CENTRAL PLAINS. BY SATURDAY THE UPPER LOW CLOSES OFF OVER THE EASTERN DAKOTAS WITH A DEEPENING SURFACE LOW STACKED BENEATH IT. WITH A STRONG GRADIENT SURFACE WINDS SHOULD BE RATHER BRISK WITH SPEEDS AT LEAST 25 MPH. TEMPERATURES TODAY WILL BE TRICKY AS THE WARM FRONT WIGGLES ACROSS THE AREA. MAX TEMPERATURES IN THE NORTHERN/CENTRAL PORTIONS OF THE AREA SHOULD OCCUR THIS MORNING THEN FALL BACK TO THE 50S AS THE FRONT MOVES SOUTH. AS THE UPPER LOW DEVELOPS AND MOVES EAST THE FRONT WILL MOVE BACK NORTH AGAIN PLACING THE AREA WELL WITHIN THE WARM SECTOR SATURDAY AND PUSHING MAXS TO/INTO THE 70S. GIVEN THE LOCATION AND MOVEMENT OF THE SURFACE LOW (ON SUNDAY IT LOOKS LIKE WARM TEMPERATURES WILL LINGER AT LEAST FOR ANOTHER DAY. .CHI...NONE. SOMREK
In the hours before
Special weather statement, Apr 6, 12:31 PM CDT, 54 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 071100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 1230 PM CDT/EST FRI APR 6 2001 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA. A SEVERE THUNDERSTORM IS IN EFFECT UNTIL 600 PM CDT FOR PARTS OF NORTHEAST ILLINOIS AND NORTHWEST INDIANA AND INCLUDES LASALLE... GRUNDY...KANKAKEE ON SOUTH IN ILLINOIS AND NEWTON...JASPER...AND BENTON COUNTIES IN NORTHWEST INDIANA. A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS AFTERNOON AND TONIGHT. THE SEVERE CHARACTERISTICS WITH THESE STORMS ARE LIKELY TO BE LARGE HAIL AND STRONG WINDS. A WARM FRONT ACROSS NORTHERN ILLINOIS AND INDIANA LAYS NEARLY STATIONARY WITH NORTH TO NORTHEAST WINDS TO THE NORTH OF THE FRONT AND WARM HUMID AIR ALONG AND SOUTH OF IT. THERE COULD BE SOME THUNDERSTORM DEVELOPMENT NORTH OF THE FRONT BUT THERE IS ONLY A SLIGHT CHANCE THAT ANY OF THESE STORMS COULD BECOME SEVERE THIS AFTERNOON OR TONIGHT. A DEVELOPING LOW IN THE PLAINS TONIGHT WILL HELP PUSH THIS FRONT NORTH OF ILLINOIS AND INDIANA AND ELIMINATE THE CHANCE OF THUNDERSTORMS ON SATURDAY. HOWEVER STRONG SOUTH WINDS THAT PUSH THIS FRONT TO THE NORTH WILL INCREASE ENOUGH THAT A WIND ADVISORY IS BEING CONSIDERED FOR SATURDAY. AN ADVISORY IS ISSUED FOR SUSTAINED WINDS OF 30 MPH OR MORE OR FOR GUSTS OF 45 MPH OR MORE. WIND SPEEDS ARE LIKELY TO APPROACH THESE VALUES ON SATURDAY INTO SATURDAY EVENING... BUT SHOULD SUBSIDE OVERNIGHT SATURDAY NIGHT. HOWEVER WINDY CONDITIONS SHOULD REMAIN THROUGH SUNDAY AS WELL BUT BELOW ADVISORY CRITERIA. RLB
Special weather statement, Apr 6, 1:10 PM CDT, 15 minutes before
ILZ019-021-061910- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 110 PM CDT FRI APR 6 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR LASALLE AND GRUNDY COUNTIES... THE AREA OF STORMS HAS CLEARED LASALLE AND GRUNDY COUNTIES AND THUS THEY HAVE BEEN REMOVED FROM THE SEVERE THUNDERSTORM WATCH AREA. THE STORMS CONTINUE TO MARCH TO THE EAST AND FURTHER COUNTIES WILL BE CLEARED AS THE AFTERNOON PROGRESSES. BRUMER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 12:29 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 46 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.